Drug Interactions With Methylphenidate
Interactions With Methylphenidate Explained
The following sections explain in detail the potentially negative interactions that can occur when methylphenidate is combined with any of the drugs listed above.
Monoamine Oxidase Inhibitors
If methylphenidate and MAOIs are taken together, this can cause life-threatening side effects, such as very high blood pressure. Do not take the medications together unless your healthcare provider specifically tells you to do so. Do not take methylphenidate if you have taken an MAOI within the past two weeks.
Combining methylphenidate and pressors can cause an increase in side effects, particularly increased blood pressure and heart rate. Depending on your particular situation, your healthcare provider may need to monitor your heart rate and blood pressure closely and adjust your dose of these drugs, if necessary.
Taking methylphenidate with seizure medications can increase the amount of seizure medication in your blood, perhaps increasing your risk of side effects. To prevent this interaction from occurring, your healthcare provider may need to decrease your dose of the seizure medication.
If methylphenidate and tricyclic antidepressants are taken together, this can increase the amount of antidepressant in your blood, which may increase your risk of side effects. Your healthcare provider may need to decrease your dose of the antidepressant to prevent this interaction from occurring.
Taking methylphenidate and warfarin together can increase the amount of warfarin in your blood, perhaps increasing your risk of bleeding. Depending on your situation, your healthcare provider may need to monitor you more closely when starting or stopping methylphenidate.